MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G30550
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Needle was not coming out during procedure.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Additional information: additional information from the rep confirmed the following: 1) the description of event "needle was not coming out during the procedure" was referring to the 5fr inner catheter.2) it was confirmed that the needle failed to come out when they tried to puncture it during the procedure.The following additional information was requested following the lab evaluation: did they successfully puncture with the needle knife ? what exactly happened during the procedure? what scope was used? feedback from the sales rep on the 15th february 2018 indicated that "when they introduce the needle to puncture, needle was not coming out of the sheath".It was confirmed that an olympus exera iii 190 series scope was used lab evaluation: 1 x cst-10 of lot # c1267251 was returned to cirl for evaluation.On evaluation of the returned device, the 5fr inner catheter measured approximately 6cm longer than its specification.There was damage noted at the tip of the needle knife.A kink was noted on the wire of the needle knife.The flare joint on the 5fr inner catheter was broken from the handle.There was charring noted on the tip of the needle knife and at the diathermic ring.There was crumpling noted at various locations along the 5 and 10 fr catheters.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause may be attributed to user error due the use of excessive force when the user was trying to advance the needle through the inner catheter and the sheath while attempting to puncture with the needle knife during the procedure.This was evident from the device evaluation that showed charring on the needle knife, excessive length on the 5f inner catheter, the crumpling on the 10fr outer catheter and the flare joint on the 5fr inner catheter that was broken from the handle that may have been attributed from the use of excessive force applied to the device and abnormal use.The complaint is confirmed as the failure was verified in the laboratory and the device was found to be damaged.Documents review: a review of the manufacturing records for the device of lot # c1267251 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1267251; upon review of complaints this failure mode has not occurred previously with this lot # c1267251.Prd/pkg/fqc review: prior to distribution, all cst devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to instructions for use, ifu0005-9, the user is instructed to: ¿ visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use"."if the packaging is open or damaged when received , do not use"."examine all components to be used during the procedure.Do not use a device that has been cut, burned or damaged.Damaged device insulation may cause unsafe currents in either patient or operator.According to point 1 of instructions for use, ifu0005-9 the user is given the following instruction: "upon removing from package, uncoil device.Note: do not extend or retract the needle knife while the device is coiled as this may cause damage to the device.Extend and retract the needle when the device is straight".Summary: the complaint is confirmed as the failure was verified in the laboratory and the device was found to be damaged.There was no impact to the patient or end user.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Needle was not coming out during procedure.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7217949
Report Number3001845648-2018-00036
Device Sequence Number19033019
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)190831(10)C1267251
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K022595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30550
Device Catalogue NumberCST-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1